# SDR JIKA11052401

- Difficulty date: May 24, 2011
- Submitted: May 31, 2011
- Operation: Air carrier
- Aircraft: N35336
- Make and model: Piper PA-31-350
- Aircraft serial: 317952189
- Aircraft time: 17,591 hours, 21,689 cycles
- System (JASC): 2912 · Hydraulic Filter, Main
- Part: Filter Housing
- Part number: AN62341
- Condition: Cracked
- Location: Hyd System
- Stage of operation: LD
- How discovered: O
- Nature of condition: K, A
- Precautionary procedure: E

## Discrepancy

SHORTLY AFTER RECEIVING CLEARANCE FOR LANDING, THE PILOT NOTICED THAT THERE APPEARED TO BE FLAMES COMING FROM INSIDE THE RT ENGINE, NEAR THE INBD EXHAUST MANIFOLD.  THE PILOT IMMEDIATELY DECLARED AN EMERGENCY AND REQUESTED THE FIRE TRUCKS BE DISPATCHED.  IMMEDIATELY AFTER TOUCHDOWN THE PILOT SHUT DOWN THE NR 2 ENGINE.  AFTER EXITING THE RUNWAY ONTO THE TAXI WAY THE PILOT PERFORMED A PRECAUTIONARY SHUT DOWN THE OF LT ENGINE AND EVACUATED THE ACFT.  MX INSPECTED THE RT ENGINE AND FOUND THE HYDRAULIC FILTER BOWL THAT MOUNTS TO THE INBD SIDE OF THE FIREWALL CRACKED AT THE THREADED PORTION OF THE BOWL CAUSING THE HYDRAULIC FLUID TO LEAK ONTO THE EXHAUST MANIFOLD.  FILTER BOWL WAS REPLACED.
